MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINDCMNTDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINDCMNTDPOLYMERMETALPOLYMER
Model Number 74027243
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the insert was not fully locked.So a 12mm back-up device was utilized.It caused 15 minutes delay of surgery.No injury reported.
 
Additional Manufacturer Narrative
The associated insert, used in treatment, was returned and evaluated.The tibial base was not returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily damaged from the attempted insertion.The device was manufactured in 2019.The medical investigation concluded that, without the requested clinical information, a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-evaluated.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include poor surgical technique or a fit/ sizing issue.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM
Common Device Name
PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINDCMNTDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9632614
Report Number1020279-2020-00386
Device Sequence Number16778029
Product Code JWH
UDI-Device Identifier00885556177716
UDI-Public00885556177716
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027243
Device Catalogue Number74027243
Device Lot Number19GM11863
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 74022224 / LOT NUMBER 19HM13620; PART NUMBER 74022224 / LOT NUMBER 19HM13620
Outcome Attributed to Adverse Event Required Intervention;